Alert archive / Texas / Special Weather Statements in 2022

Special Weather Statement, NWS Corpus Christi, TX

March 21, 2022Live Oak County, Texas

NWS Corpus Christi, TX issued this special weather statement at Mar 21, 2022, 6:21 PM CDT for Live Oak County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2022, 6:21 PM CDT (23:21 UTC)
Expired
Mar 21, 2022, 6:45 PM CDT
In force
24 min
Issued by
NWS Corpus Christi, TX
Hail
0.25 in
Wind
40

County Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 113 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
974 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

805 
WWUS84 KCRP 212321
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
621 PM CDT Mon Mar 21 2022
 
TXZ231-232-212345-
Live Oak TX-Bee TX-
621 PM CDT Mon Mar 21 2022

...A strong thunderstorm will impact portions of northwestern Live
Oak and northwestern Bee Counties through 645 PM CDT...

At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Choke Canyon, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Choke Canyon, Pawnee, Nell, Esseville and Whitsett. 

This includes Interstate 37 between mile markers 74 and 83.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2869 9801 2872 9792 2870 9789 2845 9833
      2861 9834 2879 9810
TIME...MOT...LOC 2320Z 227DEG 40KT 2855 9831 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

MCZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Mar 21, 4:24 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 21, 4:24 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
424 PM CDT Mon Mar 21 2022

.SHORT TERM (Tonight through Tuesday Night)...

Latest surface observations place the dryline from near Kerrville
south to along the LaSalle and McMullen County border and into
far eastern Webb County. LAPS mesoanalysis shows an axis of 1500
to 2500 J/kg of MLCAPE from Kingsville-Alice-Three Rivers, but
this area remains strongly capped for now as evidence by no
boundary layer cumulus. Farther west in the Brush Country,
stronger heating is underway with a field of agitated cumulus
between Cotulla and Tilden. This general area east to Live Oak
County will be the main focus for convective initiation in our
area in the next few hours, before expanding into the Victoria
Crossroads and through the Brush Country after sunset. Our region
remains largely displaced of the more favorable mid and upper jets
through tonight, yet with modest height falls preceding the base
of the upper trough tomorrow we expect an uptick in storm
coverage mainly late tonight ahead of a cold front. The HRRR
remains the most bullish with strong/severe storms through the
period, although with increasing CIN tonight this casts doubt on
the efficiency of severe modes relative to this afternoon and
early evening. Although 0-1km shear across our area is relatively
weak, a corridor of 20+ knots is forecast to reside over the
Victoria Crossroads tonight which will be watched closely for
tornadic potential. Otherwise, the cold front will sweep east
toward daybreak Tuesday ending precip chances.

Wind-wise, the high wind warning for Nueces and Kleberg Counties
are set to expire at 7 PM following several hours of sustained 40
mph winds with gusts over 50 mph at times. Winds will continue to
decline through the night, then turn westerly with the dryline and
cold front. Winds by Tuesday morning should already be gusting
to 25 to 30 mph and continue through the afternoon, although a
weaker gradient flow across our NE counties should keep winds
lower there. This along with very low RH values of 15-30% region-
wide spells critical fire weather conditions for much of S TX once
again. After collaboration with neighbors, it was decided to defer
a Red Flag Warning until the next forecast package. No changes of
concern to the inherited temps as the latest NBM remains on track.

&&

.LONG TERM (Wednesday through Monday)...

The main story during the long term period will be conditions
favorable for fire development and spread continuing across South
Texas.

Ensemble guidance is in good agreement that a 500 hPa ridge will
build eastward and become centered over the Rockies by this weekend.
Northwesterly flow and deep layer subsidence downstream of the ridge
axis will support dry conditions across South Texas through early
next week. Temperatures will also steadily increase with medium to
high chances (40% to 70+%) of temperatures exceeding 90 degrees
across the Brush Country and western Coastal Plains beginning on
Friday.

The NBM indicates low chances (less than 30%) of wind speeds
exceeding 20 MPH during the Wednesday through Friday timeframe.
However, the combination of dry air and mixing will contribute to RH
values falling into the single digits each day. After Saturday, deep
layer moisture and RH values are forecast to slowly increase each
day. Meanwhile, the potential for wind speeds in excess of 20 MPH
will increase to medium (30% to 70%) on Sunday and Monday. Given how
dry fuels are across South Texas, the dry conditions will continue
to support an increased potential for fires throughout the entire
long term period, with the greatest chance for critical fire weather
conditions on Sunday and Monday.

&&

.MARINE...

Gale force wind gusts will continue until early this evening over
the bays and waters, then diminish to Small Craft Advisory
levels. Strong southerly flow will begin tapering from west to
east late tonight ahead of a cold front arriving Tuesday morning.
However, seas will remain elevated. Isolated to scattered
thunderstorms remain possible this evening, before better chances
develop after midnight through early Tuesday morning as the cold
front moves into the waters ahead of moderate offshore flow. Showers
and storms will end from west to east Tuesday morning as very dry
air arrives. Offshore winds will decrease to 10 to 15 knots
Wednesday afternoon. Seas will slowly subside Wednesday night into
Thursday morning as winds turn to the west to southwest. Onshore
flow will develop Friday afternoon and continue through the
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    64  82  48  73  46  /  50   0   0   0   0
Victoria          65  78  42  69  43  /  70  20   0   0   0
Laredo            57  79  47  75  47  /  20   0   0   0   0
Alice             61  83  46  76  44  /  40   0   0   0   0
Rockport          66  79  52  73  50  /  60  20   0   0   0
Cotulla           51  77  41  76  45  /  10   0   0   0   0
Kingsville        63  84  46  74  44  /  50   0   0   0   0
Navy Corpus       66  81  54  69  53  /  50  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 7 PM CDT this evening For the following
     zones: Coastal Kleberg...Coastal Nueces...Inland Kleberg...
     Inland Nueces...Kleberg Islands...Nueces Islands.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     For the following zones: Bee...Coastal Kleberg...Coastal
     Nueces...Duval...Inland Kleberg...Inland Nueces...Inland
     San Patricio...Jim Wells...La Salle...Live Oak...McMullen...
     Webb.

     Wind Advisory until 7 PM CDT this evening For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Refugio...Coastal San
     Patricio...Goliad...Inland Calhoun...Inland Refugio...
     Inland San Patricio...Jim Wells...Live Oak...Victoria.

     High Rip Current Risk through Tuesday morning For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

     Red Flag Warning until 9 PM CDT this evening For the following
     zones: Duval...Inland Kleberg...Inland Nueces...Jim Wells...
     La Salle...Live Oak...McMullen...Webb.

GM...Small Craft Advisory from 7 PM this evening to 9 PM CDT Tuesday
     For the following zones: Waters from Baffin Bay to Port
     Aransas from 20 to 60 NM...Waters from Port Aransas to
     Matagorda Ship Channel from 20 to 60 NM.

     Gale Warning until 7 PM CDT this evening For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor...
     Coastal waters from Baffin Bay to Port Aransas out 20 NM...
     Coastal waters from Port Aransas to Matagorda Ship Channel
     out 20 NM...Waters from Baffin Bay to Port Aransas from 20
     to 60 NM...Waters from Port Aransas to Matagorda Ship
     Channel from 20 to 60 NM.

     Small Craft Advisory from 7 PM this evening to 7 AM CDT Tuesday
     For the following zones: Bays and Waterways from Baffin Bay
     to Port Aransas...Bays and Waterways from Port Aransas to
     Port O'Connor...Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM.

&&

MCZ/93...SHORT TERM
TWH/91...LONG TERM
Hazardous weather outlook, Mar 21, 4:28 PM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
428 PM CDT Mon Mar 21 2022

TXZ229>234-239>247-342>347-442-443-447-222130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
428 PM CDT Mon Mar 21 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

There is a Slight Risk for severe thunderstorms today and tonight
for the northern Brush Country, northern Coastal Plains and the
Victoria Crossroads, with a Marginal Risk farther south and west.
The main hazards are isolated large hail and damaging winds. A few
tornadoes are also possible, mainly in the Victoria Crossroads.
Continue to monitor the forecast for the latest updates.

A High Wind Warning is in effect until 7 PM for Kleberg and Nueces
Counties. A Wind Advisory remains in effect from until 7 PM for
the remainder of the Coastal Plains.

High Rip Current Risk in effect through tonight for Gulf-facing
beaches of the Middle Texas Coast.

Red Flag Warning in effect until 9 PM today for areas generally
west of I-37 for Critical Fire Weather. A Fire Weather Watch
remains in effect for Tuesday for much of South Texas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Fire Weather Watch is in effect Tuesday afternoon for areas
generally west of a Corpus Christi to Beeville line.

There is a Moderate risk of rip currents for the beaches of the
Middle Texas coast Tuesday.

Dry conditions will result in an increased fire risk across
South Texas through early next week.

GMZ230-235-250-255-270-275-222130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
428 PM CDT Mon Mar 21 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

Gale Warning in effect from until 7 PM, followed by a Small Craft
Advisory until Tuesday morning for the bays and nearshore waters,
and until Tuesday evening for the offshore waters.

Isolated to scattered thunderstorms are expected through early
Tuesday morning. Some storms may become strong to severe ahead of
and along a cold front Tuesday morning. Continue to monitor the
forecast for the latest updates.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms are possible early Tuesday
morning. Some storms may be strong along a cold front early Tuesday
morning.

Small Craft Advisory conditions are expected over the Gulf
waters Tuesday into Wednesday.

In the hours before

Special weather statement, Mar 21, 5:18 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
518 PM CDT Mon Mar 21 2022

TXZ231-212245-
Live Oak TX-
518 PM CDT Mon Mar 21 2022

...A strong thunderstorm will impact portions of northwestern Live
Oak County through 545 PM CDT...

At 518 PM CDT, Doppler radar was tracking a strong thunderstorm over
Whitsett, or 7 miles north of Choke Canyon, moving northeast at 40
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Esseville, Whitsett and Nell.

This includes Interstate 37 between mile markers 77 and 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2871 9802 2869 9801 2868 9803 2867 9808
      2866 9809 2865 9808 2851 9829 2861 9833
      2879 9810
TIME...MOT...LOC 2218Z 223DEG 33KT 2861 9827

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MCZ
Special weather statement, Mar 21, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
621 PM CDT Mon Mar 21 2022

TXZ231-232-212345-
Live Oak TX-Bee TX-
621 PM CDT Mon Mar 21 2022

...A strong thunderstorm will impact portions of northwestern Live
Oak and northwestern Bee Counties through 645 PM CDT...

At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Choke Canyon, moving northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Choke Canyon, Pawnee, Nell, Esseville and Whitsett.

This includes Interstate 37 between mile markers 74 and 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2869 9801 2872 9792 2870 9789 2845 9833
      2861 9834 2879 9810
TIME...MOT...LOC 2320Z 227DEG 40KT 2855 9831

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MCZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:43 AM CDTFire Weather WatchCRPBee, Duval, Jim Wells, Kleberg, La Salle, Live Oak and 4 more24 hr
Mar 21, 3:43 AM CDTRed Flag WarningCRPDuval, Jim Wells, Kleberg, La Salle, Live Oak, McMullen and 2 more17 hr
Mar 21, 3:47 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces39 hr
Mar 21, 1:18 PM CDTHigh Wind WarningCRPKleberg, Nueces6 hr
Mar 21, 2:49 PM CDTSmall Craft AdvisoryCRP44 hr
Mar 21, 5:18 PM CDTSpecial Weather StatementCRPLive Oak27 min

Nearby

Special Weather Statements in Texas, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.